May 2012 Weddings
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

BC Question

I have an appt with my GYN next week, so I will ask her also, but I wanted to know if any of you ladies knew anything about this.

I am on Seasonique, a three-month cycle BCP. I think the three months is a little long for my body to adjust to. I don't have any other side effects, except some breakthrough bleeding usually in the third month before I am scheduled for my period. Not a lot, just spotting for about 4 weeks before the placebo pills. This is the first time I didn't start spotting until 2 weeks before the placebos. Anyway, after 4 weeks of spotting, usually by the time I get to the placebos, there's nothing left to shed, and I don't get a proper period. My doctor has said before that the breakthrough bleeding is just a side effect and it isn't dangerous unless it's heavy, which it isn't. My only concern is that if I'm not bleeding during the placebos, am I unprotected for that whole week? Does anybody have any insight?
photo enhanced-buzz-23740-1333550931-30_zpsdc46930f.jpg


  Anniversary

Re: BC Question

  • How long have you been on it. I took it for a little while about 3 years ago and my body just never adjusted to it. The first 3 months was like I had been on it for years and after that I would always have breakthrough bleeding or my period would come whenever it felt like instead of when it was supposed to.

    I personally didn't care for it so I ended up switching. The idea of it was great but it never seemed to work for me.
  • I was always afraid to do the 3 month. The period is kind of reassuring. I had enough spotting when I was on a very low dose pill. I would spot the whole week before my period and still have a solid period. Yuck. 
    image
  • I have been on it for 15 months. I started getting cramps and stuff about a week ago and I started spotting the beginning of this week. I still have a week of pills before the week of placebos and this is the latest I started spotting since I started. I liked the 3 month thing because I had a $10 Rx copay, which I only pay once every 3 months instead of once a month, so it saved me $80 a year.
    photo enhanced-buzz-23740-1333550931-30_zpsdc46930f.jpg


      Anniversary
  • Breakthrough bleeding is a relatively common side effect, as you are aware of.  As far as your last question regarding if you're 'protected' if you don't have a real 'period' during your week off, the answer would be yes.  While on birth control there's no reason for a period, hence why some people take it continuously.  So it's not problematic if you don't have a period, and as long as you take it everyday as directed you should be protected regardless.  If the side effects are bothersome though, I'd mention it to your MD.
    image 

    Anniversary 
    mancila60
Sign In or Register to comment.
Choose Another Board
Search Boards